MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6972660
Medical Device Problem Code Metal Shedding Debris (1804)
Health Effect - Clinical Codes Neck Pain (2433); No Code Available (3191)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image review: post op x-rays were provided for c5-6 anterior cervical diskectomy and fusion (acdf), c6-7 artifical disc replacement.The initial indications for performing the procedure are unknown.A revision surgery was performed for "chronic neck pain".No construct failure is evident on images provided.No hardware malpositioning or reported complication with the medtronic device has seemingly occured.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2015, the patient underwent a surgery, in which the artificial disc was implanted at levels c6-c7.On an unknown date, post-op, allegedly, the patient experienced chronic neck pain.The surgeon suspected lack of bony in growth as reason for patient pain.On (b)(6) 2017, the patient underwent revision surgery, in which the artificial disc was explanted from level c6/7 with osteotome and kocher.At explant, the surgeon required "no effort" to dislodge the implant from the site.The surgeon reported that the implant was well aligned with good placement.Explant of adjacent anterior cervical diskectomy and fusion (acdf) plate screws was performed first with artificial disc removal to follow.The surgeon also removed some osteophytes from around the plate prior to exploring artificial disc.The surgeon observed metallosis in the disc space after removal.The artificial disc was replaced with a product, manufactured by another manufacturer.The patient also underwent anterior cervical diskectomy and fusion (acdf) surgery with iliac crest bone graft at c6/7.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6286524
Report Number1030489-2017-00152
Device Sequence Number33563
Product Code MJO
UDI-Device Identifier00613994493668
UDI-Public00613994493668
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P090029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Catalogue Number6972660
Device Lot Number0372574W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by Manufacturer01/03/2017
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight73